Tizanidine/Zanaflex and mood

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Tizanidine/Zanaflex and mood

Postby L » Sat May 07, 2011 4:29 am

Just to let you all know that Tizanidine was very bad for me..

First I need to tell you a long, boring story about my recent depression.

Around Christmas time 2009 I began to feel incredibly hopeless and gloomy. Until then I had never paid too much attention to my illness and I'd never let it bother me too much. I put it down to my becoming more realistic. What's more, earlier that year I had become a wheelchair user and I thought that might be the reason why I'd lost hope.

The months passed, I was very unhappy. Perhaps five days of the week I felt dreadful and constantly anxious. Any little frustration would make me quite upset and I was very unpleasant to live with. I considered suicide to be a very good option for me but, thankfully, I find the idea too appalling. I did have happy moments but they were infrequent. I went to see a counsellor but it did no good, although I thought that our sessions were very interesting.

My girlfriend put up with my dark moods though, deciding that it was not me but my illness, and life went on until she couldn't stand it any more and left for her native Spain in the autumn of 2010. In November 2010 we were reunited briefly for a trip to see Dr Tariq in Alexandria for CCSVI treatment.

A couple of weeks after the treatment, despite my gloominess and pessimism, lots changed for me as a result of the CCSVI treatment, the most notable change being the disappearance of spasms in my legs.

By February this year I found, much to my surprise, that my mood had improved lots. It wasn't perfect but I was much more cheerful and instead of having only two good days w week I now had only two bad days. I put this down to my CCSVI treatment and wondered whether the alleviation of symptoms had led to my improved mood or whether, perhaps, my depression was, in itself, a symptom.Anyway

At the beginning of April I was really quite shocked to realise that, just like old times, I didn't care about being ill. I thought that it must surely hqve been temporary, enjoyed feeling carefree, and braced myself for a bad day, but I haven't had one since..

It didn't take me long to realise that it might well have been Tizanidine, in fact I have no doubt.

I began to take it in autumn 2009, slowly titrating up to a large dose by the winter when my symptoms of depression began. Throughout 2010 I would get occasional eye pain. It was quite severe but, since it seemed only to affect me for a day every fortnight, I avoided having it investigated any more than getting (ineffective) antibiotic eye drops prescribed me.

I knew that the Tizanidine was a contender for being a cause so in January this year I decided to cut my dose by 25%, after all, it didn't seem to do me any good whatsoever.

The eye problem reoccurred this spring so I cut the drug out altogether at the beginning of last month, and then, and it was a dream come true, I felt fine in my mood again (and the eye thing hasn't bothered me since).

I never thought that I'd feel ok again, it really is such a relief. Although the Tizanidine is still affecting my life - my girlfriend is still in Spain, and she considers herself to be my ex girlfriend now although she said that she would visit me in June. And we were so good together before my neurologist prescribed Tizanidine! If only I'd have realised six months earlier..

Just as a side note - I write songs. With this latest project I had four that I was so happy with and then, at the time of Tizanidine commencing, they all became substandard. I thought that I had lost the knack. I composed and had four more recorded after the Tizanidine dose reduction and they sounded great!

Well, thank goodness Tizanidine (probably) caused these eye pain episodes or I might never have given it up.
User avatar
L
Family Elder
 
Posts: 946
Joined: Sat Oct 20, 2007 3:00 pm
Location: The United Kingdom

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: want2bike


Contact us | Terms of Service